Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Sep 6, 2020, 5:30 AM PDT for 5 counties in Idaho. It took effect at Sep 7, 2020, 11:00 AM PDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2020, 5:30 AM PDT (12:30 UTC)
- In effect from
- Sep 7, 2020, 11:00 AM PDT
- Expired
- Sep 7, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 12:03 PM PDT | NON-TSTM WND DMG | 1 Nne Post Falls, ID | LARGE TREE TOPPLED DAMAGING FENCE. TWITTER FROM KREM WEATHER. |
| Sep 7, 1:00 PM PDT | NON-TSTM WND DMG | Ponderay, ID | LARGE TREES DOWN ON HOMES AND CARS. REPORT VIA SOCIAL MEDIA. |
| Sep 7, 3:04 PM PDT | NON-TSTM WND DMG | Sandpoint, ID | 13086 WITHOUT POWER DUE TO DOWNED TREES AND POWER LINES. |
| Sep 7, 3:07 PM PDT | NON-TSTM WND DMG | Coeur D'Alene, ID | 10957 WITHOUT POWER DUE TO DOWNED TREES AND POWER LINES. |
| Sep 7, 5:00 PM PDT | WILDFIRE | Blanchard, ID | US-41 CLOSED DUE TO WILDFIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS86 KOTX 061230 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 530 AM PDT Sun Sep 6 2020 ...WINDY AND DRY ON MONDAY... .A strong cold front out of Canada will bring windy conditions across eastern Washington on Monday. North to northeast winds will start to increase late Sunday night into Monday morning. There will be a burst of wind in the morning associated with the front, and then windy conditions will remain through the afternoon. Relative humidity values are expected to be in the teens to mid 20s. Rapid fire spread with any new or ongoing fires is expected. WAZ673-674-676-677-684-062300- /O.UPG.KOTX.FW.A.0007.200907T1800Z-200908T0300Z/ /O.NEW.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 530 AM PDT Sun Sep 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY DOWN THE OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN...CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 Northern Columbia Basin, Fire Weather Zone 674 Palouse and Spokane Area, Fire Weather Zone 676 South Central Cascade Valleys, Fire Weather Zone 677 Central Cascade Valleys and Fire Weather Zone 684 Okanogan/Methow Valleys. * Winds: Northeast 20 to 35 mph with gusts 40 to 50 mph. * Relative Humidities: 12 to 22 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-062300- /O.UPG.KOTX.FW.A.0007.200907T1800Z-200908T0300Z/ /O.NEW.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 530 AM PDT Sun Sep 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 686 Northeast Washington and Fire Weather Zone 687 Okanogan Highlands. * Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Local winds 20 to 30 mph with gusts up to 45 mph around Deer Park and the Spokane Reservation. * Relative Humidities: 14 to 30 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ LN
4 follow-up statements
461 WWUS86 KOTX 062101 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 201 PM PDT Sun Sep 6 2020 ...WINDY AND DRY ON MONDAY... .A strong cold front out of Canada will bring windy conditions across eastern Washington on Monday. North to northeast winds will start to increase late Sunday night into Monday morning. There will be a burst of wind in the morning associated with the front, and then windy conditions will remain through the afternoon. Relative humidity values are expected to be in the teens to mid 20s. Rapid fire spread with any new or ongoing fires is expected. WAZ673-674-676-677-684-071500- /O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 201 PM PDT Sun Sep 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN...CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Northeast 20 to 35 mph with gusts 40 to 50 mph. * Relative Humidities: 12 to 22 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-071500- /O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 201 PM PDT Sun Sep 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Local winds 20 to 30 mph with gusts up to 45 mph around Deer Park and the Spokane Reservation. * Relative Humidities: 14 to 30 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
804 WWUS86 KOTX 071213 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 513 AM PDT Mon Sep 7 2020 ...WINDY AND DRY TODAY... .A strong cold front out of Canada will bring very windy conditions across eastern Washington and north Idaho. There will be a burst of wind in the morning associated with the front, and then windy conditions will remain through the afternoon. Relative humidity values are expected to be 10 to 20 percent. Rapid fire spread with any new or ongoing fires is expected. IDZ101-080300- /O.EXA.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ Northern and Central Idaho Panhandle (Zone 101)- 513 AM PDT Mon Sep 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL IDAHO PANHANDLE... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM PDT this evening. * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle. * Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Down the Purcell Trench (Highway 95 from the Canadian border to Coeur d'Alene) Northeast winds 20 to 30 mph with gusts to 45 mph. Local gusts 50 to 55 mph through the early afternoon. * Relative Humidities: 17 to 25 percent in the valleys and 25 to 40 percent over the higher terrain. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-676-677-684-080300- /O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 513 AM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN... CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS... * Affected Area: Fire Weather Zone 673 Northern Columbia Basin, Fire Weather Zone 674 Palouse and Spokane Area, Fire Weather Zone 676 South Central Cascade Valleys, Fire Weather Zone 677 Central Cascade Valleys and Fire Weather Zone 684 Okanogan/Methow Valleys. * Winds: Northeast 25 to 35 mph with gusts up to 50 mph. Down the Okanogan Valley northeast winds 30 to 40 mph with gusts up to 60 mph possible. * Relative Humidities: 10 to 19 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-080300- /O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 513 AM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 Northeast Washington and Fire Weather Zone 687 Okanogan Highlands. * Winds: Northeast 20 to 30 mph with gusts up to 35 mph. Local winds 25 to 35 mph with gusts up to 45 mph around Deer Park and the Spokane Reservation. * Relative Humidities: 14 to 30 percent. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
219 WWUS86 KOTX 072310 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 410 PM PDT Mon Sep 7 2020 ...WINDY AND DRY TODAY... .Winds will continue to blow hard through early evening, but should decrease significantly between 2000 and 2200 pdt. Relative humidity recovery will be poor over most of Washington tonight and fair across the Idaho Panhandle and far northeast Washington. Overnight lows will be quite chilly over the Idaho Panhandle and the eastern third of Washington with many locations dropping into the 30s. WAZ673-674-676-677-684-080300- /O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 410 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN... CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Northeast 20 to 25 mph with gusts up to 40 mph. Wind decreasing quickly between 2000 pdt and 2200 pdt to northeast 5 to 10 mph. * Relative Humidities: 6 to 13 percent in the valleys and 13 to 19 percent over the higher terrain. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-080300- /O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 410 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: Northeast 12 to 16 mph with gusts up to 30 mph. Wind decreasing significantly decreasing between 2000 and 2200 pdt to 4 to 8 mph. * Relative Humidities: 10 to 16 percent valleys and 20 to 25 percent mountains. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ IDZ101-080300- /O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/ Northern and Central Idaho Panhandle (Zone 101)- 410 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL IDAHO PANHANDLE... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101). * Winds: Northeast 13 to 20 mph with gusts up to 35 mph. Wind decreasing quickly between 2000 and 2200 pdt to 5 to 10 mph. * Relative Humidities: 12 to 26 percent in the valleys and 26 to 39 percent over the higher terrain. * Impacts: Rapid fire spread of any new or ongoing fires will be possible. Heed burn ban restrictions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
665 WWUS86 KOTX 080322 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 822 PM PDT Mon Sep 7 2020 IDZ101-WAZ673-674-676-677-684-686-687-080430- /O.EXP.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 822 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN... CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS...NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS...AND THE NORTHERN AND CENTRAL IDAHO PANHANDLE... The Red Flag Warning has been allowed to expire for the above locations as winds gradually decline below critical thresholds and relative humidity slowly rises above critical thresholds. However conditions still remain gusty and dry and caution should still be used. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 6, 4:41 AM PDT, 49 minutes earlier.
Area forecast discussion, Sep 6, 4:41 AM PDT, 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
441 AM PDT Sun Sep 6 2020
.SYNOPSIS...
The holiday weekend will remain very warm through today. A
vigorous cold front is forecast to push through the region on
Monday morning resulting in much cooler temperatures, strong
northeast winds, heightened fire danger, and areas of blowing
dust. The cooler temperatures will persist through Tuesday with
patchy frost possible in the sheltered northern valleys. Another
warming trend will begin by midweek and could continue through
next weekend.
&&
.DISCUSSION...
...STRONG WINDS, BLOWING DUST AND CRITICAL FIRE WEATHER
CONDITIONS EXPECTED MONDAY...
Today and Tonight: The ridge continues to build in the Gulf of
Alaska with a powerful cold front approaching the Canadian
Continental Divide. Mostly clear skies are expected. Hazy
conditions are possible as we get a more northerly flow aloft that
will bring in some elevated smoke from fires in Canada.
Temperatures will be within a degree or two of yesterday's
readings. One last day of temperatures 10-15 degrees above
average. Winds will generally be under 10 mph with gusts less than
20 mph. This evening Cascade gap winds will increase with gusts
20-25 mph possible. Main concern tonight will be the initial push
of winds from the north that will come down the Okanogan Valley
and into the Waterville Plateau and portions of the upper Columbia
Basin. High resolution models are showing gusts 40-50 mph with
this initial push during the early morning hours. Have issued a
wind advisory for the aforementioned area starting at 2am.
Monday and Monday Night: A powerful cold front will sweep across
the region Monday morning.
Winds: Have issued a wind advisory for North ID into the Coeur
d'Alene/Spokane area and northern Palouse starting at 5am. Am
concerned about the initial punch of winds associated with the
front set to move through between 5 and 9 am. It may catch
recreationalists off guard. The initial winds will be quite strong
and then the winds will remain very windy through the day. Winds
will continue across the Columbia Basin through the day. They will
begin to relax a bit across northern WA and ID late in the
afternoon or early evening. All winds will begin to subside
through the evening hours...but winds will remain a bit breezy
through the night across the Columbia Basin.
Blowing Dust: With such strong winds anticipated...along with
harvest wrapping up and preparations for fall planting already on
the way...blowing dust will be a big concern. The areas of main
concern will be the Waterville Plateau into the Columbia Basin.
Portions of Highway 2, I90, Highway 395, 26 and 261 could see
impacts. Localized visibilities below a quarter of a mile are
possible which would impact any Labor Day travel with potential
road closures with little to no warning.
Fire Weather: The winds combined with very dry conditions also
bring fire weather concerns. Critical fire weather conditions are
expected Monday afternoon and early evening. Have issued a red
flag warning for the areas where we had a watch out for.
Temperatures: We will see a 10-20 degree drop in temperatures from
Sunday as this cold front pushes through.
Rain: There is a small chance of light rain for mainly north ID
Monday morning. Areas that could possibly measure precip would be
north of Sandpoint and along the ID/MT border.
Impacts Summary: We expect very windy conditions Monday. This will
likely produce blowing dust across portions of the Waterville
Plateau and into the Columbia Basin. Road closures from dust is
quite possible. With the winds, fallen trees or broken branches
are also possible, especially for NE WA and N ID. Critical fire
weather conditions are expected which would create rapid fire
spread on any new or ongoing fires. Any burning on Monday is
strongly discouraged as well, please heed burn ban restrictions.
Anything that could possibly produce a spark on Monday...just
don't do it.
/Nisbet
Tuesday through Saturday: General high pressure keeps a dry
forecast in place. In the wake of Mondays strong cold front passage
the ridge axis remains off the coast and provides a dry and cool
north/northeast flow into the region Tuesday. Enough of a cold flow
to allow for some potential for patchy frost both Tuesday morning
and perhaps again Wednesday morning. From about Wednesday on through
Saturday the ridge broadens and deamplifies while the ridge axis
moves inland. This will decrease the amount of cold air advection
from the north/northeast and result in warmer temperatures that
plateau out Thursday/Friday on the warm side of what would be
considered normal for this time of year. Ensembles suggest a weak
dry cold front passage Saturday allows for a slight dip in
temperatures. /Pelatti
&&
.AVIATION...
12Z TAFS: VFR conditions will prevail, with weak high pressure
over the region. Some occasional afternoon gusts are expected
again this afternoon. Look for some areas of haze, but
restrictions to visibility are not expected. Winds at COE and MWH
will shift to the north/northeast aft 09Z and begin to increase.
The strongest winds will come aft 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 90 57 69 41 73 44 / 0 0 0 0 0 0
Coeur d'Alene 88 55 67 41 71 43 / 0 0 0 0 0 0
Pullman 86 53 71 39 71 40 / 0 0 0 0 0 0
Lewiston 94 63 78 48 77 49 / 0 0 0 0 0 0
Colville 93 50 74 35 76 38 / 0 0 10 0 0 0
Sandpoint 86 49 66 36 70 40 / 0 10 20 0 0 0
Kellogg 85 55 63 42 70 47 / 0 0 10 0 0 0
Moses Lake 94 65 80 47 76 47 / 0 0 0 0 0 0
Wenatchee 94 66 83 52 76 55 / 0 0 0 0 0 0
Omak 94 63 79 47 78 50 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 5 AM to 5 PM PDT Monday for Coeur d'Alene
Area-Northern Panhandle.
WA...Wind Advisory from 5 AM to 5 PM PDT Monday for Spokane Area-
Washington Palouse.
Red Flag Warning from 11 AM to 8 PM PDT Monday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
Wind Advisory from 2 AM to 8 PM PDT Monday for Moses Lake Area-
Okanogan Valley-Upper Columbia Basin-Waterville Plateau.
Red Flag Warning from 11 AM to 8 PM PDT Monday for East
Washington Northeast (Zone 686)-East Washington Okanogan
Highlands (Zone 687).
&&Hazardous weather outlook, Sep 6, 5:27 AM PDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 527 AM PDT Sun Sep 6 2020 IDZ001-002-004-WAZ032>038-041-043-044-071300- Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 527 AM PDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Areas of blowing dust is possible across the Waterville Plateau and into the Columbia Basin. Visibilities of a quarter mile or less is possible at times, which could lead to road closures. Difficulty driving high profile vehicles along east west roads is expected. Damage to trees and limbs is possible. Trees could be blown down and power outages may result. Lakes will become choppy and dangerous to be on. Gusty winds will blow around unsecured objects. Anyone outdoor recreating this weekend should make plans to be in a safe location by early Monday morning. IDZ003-026-027-WAZ031-042-071300- Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-East Slopes Northern Cascades- 527 AM PDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Breezy to windy conditions are expected Monday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:50 AM PDT | Wind Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Pend Oreille and 3 more | 38 hr |
| Sep 6, 1:57 PM PDT | Blowing Dust Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more | 30 hr |
Nearby
Red Flag Warnings in Idaho, 2020Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.